This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
A Case for Diagnosis (Erythema?). Presented by Dr. James H. Mitchell.
This woman has erythematous lesions on the cheeks which have been present for eight months. They appeared within a few hours after an injection of procaine hydrochloride for extraction of teeth. She spent some time in Billings Memorial Hospital, where she was told that the lesions were of no importance and that they might be due to injury to a nerve. I first saw her on Aug. 2, 1933.The patient had taken Ex-Lax (said to contain phenolphthalein) and Edrolax. Large doses of phenolphthalein had no effect on the lesions, however, and Edrolax was also without effect. Injections of procaine hydrochloride were made into the skin of the thigh at different levels; there was no effect on the lesions or on the skin at the site of the injections. The patient was then given a series of injections of
Wien MS, Ormsby OS. CHICAGO DERMATOLOGICAL SOCIETY. Arch Derm Syphilol. 1934;29(3):465–481. doi:10.1001/archderm.1934.01460090134018
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: